MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number NT3211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Osteolysis (2377)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant trajectory had been deviated and a perforation has occurred in the vestibular table, leaving part of the implant exposed and causing loss of primary stability.Bone fracture with bone loss, inflammation and pain reported.Implant was removed.The doctor reports that another implant was placed at another appointments.The dental position is: fdi 12.
 
Additional Manufacturer Narrative
Product evaluation: one osseotite® tapered implant 3.25 x 11.5mm (nt3211) was returned for investigation.Visual evaluation of the as returned implant identified bone residue around the external threads due to usage.The device had no apparent signs of malfunction.The device could not be functionally tested for the reported events (bone fracture & bone loss).However, measurements were taken on (b)(6) 2021 using a caliper (id: (b)(4); due date: (b)(6) 2021).Following dimensional analysis and comparison to drawings, the device was determined to be within design specifications.Pre-existing condition noted in the per was low bone density ¿ type iii.The reported device was intended for tooth #12 (universal) when the incident occurred.X-ray & picture evaluation: x-ray or picture images were not provided.Review of appropriate documentation: per the applicable ifu, under the section precautions, it is stated that improper technique can lead to implant failure and loss of supporting bone.Dhr review: dhr review for the lot (2019060190) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2019060190) for similar events (complaint category keywords: bone fracture & bone loss) and no other complaint was identified.Post market trending review: may post market trending was reviewed and there were no actionable events or corrective actions for the reported events or product.Therefore, based on the available information and dimensional analysis, device malfunction did not occur.Additionally, the reported event could not be verified as the exact details of events and patient anatomical condition were nonverifiable.Sections updated: b4: date of this report.G3: date pce and investigation results were received.G6: type of report and follow up number.H2: follow up type.H3: device evaluated by manufacturer.H6: adverse event problem codes.H10: manufacturer's narrative.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
Supplemental medwatch created to correct previously reported investigation results under mfr # 0001038806-2021-00641-1 indicating the implant was placed at site #12 universal as it was actually placed at site #12 fdi.

Brand Name
OSSEOTITE TAPERED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11690680
Report Number0001038806-2021-00641
Device Sequence Number3535310
Product Code DZE
UDI-Device Identifier00844868011972
UDI-Public(01)00844868011972(17)240614(10)2019060190
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberNT3211
Device Catalogue NumberNT3211
Device Lot Number2019060190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer07/19/2021
07/26/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date07/26/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR